Alert archive / South Carolina / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 69, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 3, 2022, 4:14 PM EDT for Berkeley County, South Carolina. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2022, 4:14 PM EDT (20:14 UTC)
- Expired
- Jun 3, 2022, 4:46 PM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Berkeley County, SC
The radar
The Wilmington radar (KLTX), 138 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 4:15 PM EDT | HAIL 1 | 7 Ne Huger, SC | BROADCAST MEDIA RELAYED VIA SOCIAL MEDIA A PICTURE OF QUARTER SIZED HAIL WHICH FELL IN THOMAS CORNER IN BERKELEY COUNTY. TIME WAS ESTIMATED FROM RADAR DATA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
029
WUUS52 KCHS 032014
SVRCHS
SCC015-032115-
/O.NEW.KCHS.SV.W.0069.220603T2014Z-220603T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
414 PM EDT Fri Jun 3 2022
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Berkeley County in southeastern South Carolina...
* Until 515 PM EDT.
* At 414 PM EDT, a severe thunderstorm was located 7 miles northeast
of Huger, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
* Locations impacted include:
Jamestown and Huger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.
&&
LAT...LON 3321 7947 3315 7954 3316 7956 3313 7960
3313 7964 3301 7974 3310 7994 3332 7970
3330 7966 3327 7956 3325 7953 3324 7949
3325 7948 3323 7948 3324 7946 3321 7945
TIME...MOT...LOC 2014Z 225DEG 19KT 3317 7971
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NED2 follow-up statements
874
WWUS52 KCHS 032029
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
429 PM EDT Fri Jun 3 2022
SCC015-032115-
/O.CON.KCHS.SV.W.0069.000000T0000Z-220603T2115Z/
Berkeley SC-
429 PM EDT Fri Jun 3 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR PORTIONS OF BERKELEY COUNTY...
At 427 PM EDT, a severe thunderstorm was located near Jamestown,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
Locations impacted include:
Jamestown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.
&&
LAT...LON 3321 7947 3315 7954 3316 7956 3313 7960
3313 7964 3314 7971 3323 7980 3332 7970
3330 7966 3327 7956 3325 7953 3324 7949
3325 7948 3323 7948 3324 7946 3321 7945
TIME...MOT...LOC 2027Z 225DEG 19KT 3322 7965
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NED840
WWUS52 KCHS 032046
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
446 PM EDT Fri Jun 3 2022
SCC015-032056-
/O.CAN.KCHS.SV.W.0069.000000T0000Z-220603T2115Z/
Berkeley SC-
446 PM EDT Fri Jun 3 2022
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF BERKELEY COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
LAT...LON 3321 7947 3315 7954 3316 7956 3313 7960
3313 7964 3314 7971 3323 7980 3332 7970
3330 7966 3327 7956 3325 7953 3324 7949
3325 7948 3323 7948 3324 7946 3321 7945
TIME...MOT...LOC 2041Z 225DEG 19KT 3329 7956
$$
NEDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:56 PM EDT, 18 minutes earlier.
Area forecast discussion, Jun 3, 3:56 PM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Charleston SC 356 PM EDT Fri Jun 3 2022 .SYNOPSIS... A cold front will move through the area tonight before transitioning into a stationary front along the Southeast coast over the weekend. Low pressure originating in the tropics is expected to pass to our southeast early next week. High pressure will then prevail into the middle of next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... A cold front will slowly shift through the Lowcountry/Coastal Empire. Showers and storms, mainly concentrated inland, should continue well into the evening given the frontal forcing and upper shortwave energy. The rain intensity/coverage will diminish later tonight, likely ending for most areas by daybreak. A few severe storms are possible into this evening along with minor flash flooding. Lowering cloud decks late behind the front could lead to some fog but confidence was too low to mention just yet. Lows should remain well above normal in the upper 60s inland with lower to mid 70s closer to the coast. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... Saturday and Sunday: Quasi-zonal flow will prevail within the upper levels and a cold front is expected to stall offshore early Saturday. Low pressure originating in the tropics is expected to move across the FL peninsula Saturday, emerging off Florida's east coast late. The low is then expected to move in a general northeast direction along or just east of the stationary front. While there remains some uncertainty regarding the exact track of this low, models tend to keep it far enough to our southeast to maintain virtually no impacts to land. The main highlights for this weekend's forecast is sea breeze and frontal induced convection. Ongoing convection associated with the front is expected to persist along or just off the coast Saturday morning. By late afternoon, scattered showers and thunderstorms look to initiate from the sea breeze. The severe risk appears to be low for now due to limited instability; however, an isolated strong storm cannot be ruled out. Sunday should see slightly less coverage from afternoon/evening convection and a lesser threat for severe thunderstorms due to minimal instability. Monday: As the tropical low continues to move out into the Atlantic, weak high pressure will attempt to build in from the north. Isolated diurnally driven convection is possible mainly across Southeast Georgia where deeper moisture and instability remains. High temperatures will reach the mid to upper 80s each day through the short-term period, with Monday being the warmest day of the trio. Mild low temperatures are expected, dipping into the mid to upper 60s and low 70s along the coast. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... A weak upper ridging pattern will set up early next week and surface high pressure is expected to prevail with a relatively dry forecast through the middle of next week. Isolated diurnal convection should return near the end of next week. Temperatures are expected to trend higher each day, rising to above normal near the middle of next week. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... Expect mainly VFR conditions at KCHS/KJZI/KSAV until late tonight outside showers/storms later this afternoon through the evening. Expect ceilings to lower to at least MVFR levels behind a passing cold front late tonight with a low risk for IFR conditions mainly closer to 12Z. There could also be some fog with mainly MVFR vsbys. Additional showers/storms possible toward the end of the 18Z TAF period. Extended Aviation Outlook: Brief flight restrictions possible in showers/thunderstorms over the weekend. && .MARINE... Tonight: The cold front finally makes it offshore overnight, but never completely clears the coastal waters, while the tropical- like low is turning toward the southwest coast of Florida. Winds will be their highest early on, at S or SW up to 15 or 20 kt, then as the gradient slackens with the front moving in, there is a noticeable decrease in speeds as the winds become somewhat variable. Seas will be around 2 or 3 ft. Mariners are advised that some strong to perhaps severe storms will move off the coast of South Carolina, resulting in the possibility of Marine Weather Statements and/or Special Marine Warnings. Saturday through Wednesday: A cold front will push offshore early Saturday, stalling just to our southeast causing winds to shift out of the east-northeast. Tropical low pressure is expected to track northeast across southern Florida and well off the Southeast coast through the weekend. While there still remains some uncertainty regarding the exact track of the low, models keep it south and east from the local waters. Seas and winds will increase late Saturday and Small Craft Advisories could be needed early Sunday morning across the majority of our marine zones. Conditions will begin to improve Monday with seas decreasing to 2-4 feet and winds shifting out the southeast to less than 15 knots. Rip Currents: An elevated risk for rip currents is possible late weekend into early next week due to increasing swell from an offshore tropical system. Sunday currently features a Moderate Risk for rip currents for all local beaches. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...RJB SHORT TERM...BRM LONG TERM...BRM AVIATION...BRM/RJB MARINE...BRM/RJB
Hazardous weather outlook, Jun 3, 3:57 PM EDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 357 PM EDT Fri Jun 3 2022 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 042000- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- 357 PM EDT Fri Jun 3 2022 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Severe Thunderstorms: A few thunderstorms that develop along the sea breeze and ahead of a cold front late today and early tonight could become strong or severe. Damaging wind gusts and hail up to 1 inch are possible. In addition, locally heavy downpours could result in minor flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-042000- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 357 PM EDT Fri Jun 3 2022 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Severe Thunderstorms: A few thunderstorms that develop ahead of a cold front late today and early tonight could become strong or severe, with gusty winds the main hazard. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-139-141-SCZ048>051-042000- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 357 PM EDT Fri Jun 3 2022 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Severe Thunderstorms: A few thunderstorms that develop along the sea breeze and ahead of a cold front late today and early tonight could become strong or severe. Damaging wind gusts and hail up to 1 inch are possible. In addition, locally heavy downpours could result in minor flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Rip Currents: An elevated risk for rip currents is possible for all local beaches late weekend into early next week due to increasing swell from an offshore tropical system. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jun 3, 3:13 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Charleston SC
313 PM EDT Fri Jun 3 2022
GAZ116>119-031945-
Coastal Chatham-Inland Chatham-Inland Bryan-Coastal Bryan-
313 PM EDT Fri Jun 3 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND CHATHAM
COUNTIES...
At 313 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Keller, or 7 miles southwest of Coffee
Bluff, moving northeast at 10 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include... Richmond Hill,
Coffee Bluff, Hunter Army Airfield, Fort Mcallister and Belfast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3173 8120 3186 8134 3205 8118 3185 8096
TIME...MOT...LOC 1913Z 227DEG 7KT 3185 8121
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
JRLLocal storm report, Jun 3, 3:17 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
317 PM EDT FRI JUN 03 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL RICHMOND HILL 31.94N 81.30W
06/03/2022 M0.25 INCH BRYAN GA SOCIAL MEDIA
PEA SIZE HAIL REPORTED IN RICHMOND HILL.
&&
EVENT NUMBER CHS2200575
JRLSpecial weather statement, Jun 3, 3:49 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Charleston SC
349 PM EDT Fri Jun 3 2022
GAZ101-118-SCZ047-051-032015-
Effingham-Inland Chatham-Inland Jasper-Coastal Jasper-
349 PM EDT Fri Jun 3 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM, CHATHAM
AND JASPER COUNTIES...
At 348 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Meinhard, or over Savannah International
Airport, moving north at 10 mph.
HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Pooler, Godley Station, Savannah International Airport, Rincon,
Garden City, Port Wentworth, Hardeeville and Bloomingdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3211 8106 3208 8128 3232 8140 3238 8109
TIME...MOT...LOC 1948Z 166DEG 10KT 3218 8120
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
NEDSpecial weather statement, Jun 3, 3:58 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Charleston SC
358 PM EDT Fri Jun 3 2022
SCZ045-052-032030-
Inland Berkeley-Tidal Berkeley-
358 PM EDT Fri Jun 3 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY...
At 358 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Huger, or 12 miles southeast of Moncks
Corner, moving northeast at 20 mph.
HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Goose Creek, Jamestown and Huger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3336 7978 3332 7974 3332 7970 3330 7966
3329 7963 3326 7955 3325 7955 3296 7979
3303 8005 3338 7982
TIME...MOT...LOC 1958Z 207DEG 16KT 3312 7981
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
NEDThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:58 PM EDT | Special Weather Statement | CHS | Berkeley | 32 min |
| Jun 3, 4:50 PM EDT | Special Weather Statement | CHS | Allendale, Hampton | 40 min |
| Jun 3, 4:50 PM EDT | Special Weather Statement | CHS | Berkeley, Dorchester | 25 min |
| Jun 3, 5:00 PM EDT | Special Weather Statement | CHS | Jasper | 30 min |
| Jun 3, 5:07 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 27 min |
| Jun 3, 5:21 PM EDT | Special Weather Statement | CHS | Colleton | 24 min |
| Jun 3, 5:24 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 35 min |
| Jun 3, 5:43 PM EDT | Areal Flood Advisory | CHS | Dorchester | 92 min |
| Jun 3, 5:52 PM EDT | Special Weather Statement | CHS | Dorchester | 38 min |
| Jun 3, 6:02 PM EDT | Special Weather Statement | CHS | Colleton | 28 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.